Results 1 to 6 of 6
Like Tree6Likes
  • 1 Post By funkyhed27
  • 1 Post By xguntherc
  • 1 Post By edgewise1
  • 1 Post By funkyhed27
  • 1 Post By edgewise1
  • 1 Post By PeterRabbit2
I have started to enjoy taking pain killers...do I have a problem?
  1. #1
    funkyhed27 is offline New Member
    Join Date
    May 2011
    Posts
    2

    Default I have started to enjoy taking pain killers...do I have a problem?

    Hi,

    I joined this site as I am unsure if what I am doing is a problem or not.

    I am a 26 year old male from Leeds, England. I am happily married with 2 daughters and am currently managing an adult IT Training Centre for a local college.

    I have only recently found that I like the feeling of painkillers after using some of my wifes prescribed co-codomol (30/500) and then tramadol.

    Now only over the last few months have I started using painkillers more regularly. It started when I was given tramadol for some very bad headaches I was getting over the Christmas period, the doctor asked me if I would like co-codomol or tramadol, I had not heard of tramadol so asked about it, I was told it was not as habit forming as codeine...

    Now I find that I want to take tramadol every night and these are my reasons for it:

    They make me feel relaxed, like nothing can bother me, I feel very happy, no worries (not that I really have any but work, bills etc), positive and just a general feeling of euphoria.

    Now I only take 2 x 50mg on an evening, when my daughters have gone to bed and it's my time, none through the day or anything, I don't find I have any problems with them at all, side effects are itching sometimes and if take later on an evening I stay awake later (which I do on purpose sometimes so I can watch a another film or some more tv before sleep).

    I have done this for around 5 months with a few weeks off in between when I haven't had any (so I feel I can live without them but would prefer not to).

    I feel I'm in control of it, I have only had 200 prescribed over the last 5 months and made them last, however I don't want to go back to the doctors for them as I don't want them getting suspicious as to why I want tramadol all the time. A friend at work brought me in some tramacet (37.5mg tramadol and 325mg paracetamol) so a bit weaker than normal tramadol I had, but it does the same thing and I continue to take 2 each evening, he gets these from saudi arabia as apparently you can but them on the high street cheap. I am thinking of ordering some from there.

    I hear of people who are addicted to tramadol taking 15 x 50mg a day in 3 lots of 5 to keep their habit and that it is fast forming, however 5 months on and my dose has lowered from 2 x 50mg to 2 x37.5mg (with paracetamol) and I'm still getting the feeling I was back then.

    Is this a problem? Can the small amount I take cause me any health issues? Do I need to worry about anything?

    Thanks to the people who have take the time to read this and those who reply.
    PeterRabbit2 likes this.

  2. #2
    xguntherc is offline Member
    Join Date
    Apr 2011
    Posts
    53

    Default

    Anything can be bad if you take it for 5 months straight.. Take it from someone like me that has been addicted to opiates and pills for over 7 years now.. I always said I wasn't addicted. First it was every few nights, or on the weekends, then eventually most of the week and harder on the weekends. Before you realize it, it will be to late.

    I was told this, and I never listened. I am actually 25 and have been addicted (as in needed something every waking moment) since I was like 18.. It is NO way to live and I'd suggest drinking some hot tea, or having a glass of wine before bed instead of pills.

    I'm now clean, used suboxone and then quit that. Still in my final days but It feels good. Don't let yourself get where we all are
    PeterRabbit2 likes this.

  3. #3
    edgewise1 is offline New Member
    Join Date
    May 2010
    Posts
    18

    Default

    The short answer: YES, it is a problem. One of the first things you see in someone who is addicted to opoids is taking the medication for another reason than what it is prescribed for. The fact that you point out how much you enjoy the euphoria the pills provide is a telling statement. It is not a long jump from enjoying the feeling to becoming addicted to them.

    I started out taking 6 tramadols a day, 2 every 6 hours, about ten years ago, and had it under control. At least I told myself that. When I quit taking these, 5 weeks ago, I was up to 40 pills a day. By this time I was taking them because they made me feel good, felt like I had no worries, and like I was on top of everything. In other words EUPHORIC.

    If I were to give any advice it would be to stop right now before it takes you down a long and winding road that is a dead end.

    Hope you take this in the spirit it is meant!
    PeterRabbit2 likes this.

  4. #4
    funkyhed27 is offline New Member
    Join Date
    May 2011
    Posts
    2

    Default

    Thanks for the replies guys,

    I suspected this but didn't want to believe it, I am in a position where I can stop straight away and from reading some of these forums and what you have said about starting in a similar way, I will stop now.

    Thankyou, it sounds silly but this will probably stop me making a huge mistake. :-)
    PeterRabbit2 likes this.

  5. #5
    edgewise1 is offline New Member
    Join Date
    May 2010
    Posts
    18

    Default

    I think you have made the correct choice. I wish I had done the same 15 years ago. The sad part is that I knew, KNEW it was becoming a problem and that I was becoming addicted. But bravo for your choice!!
    PeterRabbit2 likes this.

  6. #6
    PeterRabbit2 is offline Senior Member
    Join Date
    Mar 2010
    Posts
    510

    Default

    I have to strongly agree with the sentiment, all around. To answer somewhat prosaically - yes, it is a problem.
    Please stop this seemingly innocuous habit before it becomes a NEED!

    Once you begin to crave, it is exceptionally difficult to control yourself.

    You are so young, just 5 & 1/2 years my junior. But i tell you the last 5 & 1/2 years of my life were a mess, please choose a different route while you still have the power to choose.

    I say this rather simple little mantra to myself every night:

    "Life is prettier than the insides of my eyelids."

    I think I'll make that my signature

    Good luck, my friend.
    Last edited by Anonymous; 05-07-2011 at 03:07 AM.
    shybaybe2003 likes this.
    Peter

Similar Threads

  1. Just started taking Lexapro..should I quit?
    By Censored311 in forum Need to Talk?
    Replies: 3
    Last Post: 02-27-2017, 03:30 AM
  2. Taking a full 20mg started today of prozac
    By zzztop61 in forum Need to Talk?
    Replies: 1
    Last Post: 03-07-2013, 05:11 PM
  3. decreased urination from taking pain killers
    By DrAnswers in forum Drug Information
    Replies: 4
    Last Post: 10-30-2004, 12:01 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22